Daily Archives: November 6, 2018

Hi. My name is Razak. I am 18 yrs old. I just felt pain in my both lower side of my ribs when I went to bed. After 3-4 mins, it disappeared. I think that pain was from my kidneys. The pain was in lower back side of the ribs. I took Fluconazole 3 hours before the pain and I drank milk after that. Is there something serious?? Please tell me. Now it’s fine by the way. If there is something serious, please tell me. It happened very first time to me. This thing never happened before but now I am feeling completely fine. Please tell me if there is something serious.

I do not recognize any kidney disease based on the information that you provide. If the pain recurs, then I would contact your primary care physician for an examination. Advertisements

Posted in Ask the Doctor, Kidney-Related Health Questions

I am a Vietnam VET. The VA rates 100% disabled due to exposure to Agent Orange while serving in Vietnam. I have been diagnosed with CKD. Is there a possibility of recovery ?

The Veterans Administration (VA) does not list chronic kidney disease (CKD) as one of the known associated diseases with Agent Orange. This does not mean you can’t apply, but if the disease is not on the list, then the VA … Continue reading

Posted in Ask the Doctor, Chronic Kidney Disease, Kidney-Related Health Questions

I am a 73 yrs old female. Have early stage 3a kidney disease. Have chronic sinus inflammation. Can I take short does of prednisone? Thank you so very much.

Short courses of prednisone should not cause any concern for chronic kidney disease (CKD). If you have diabetes, this could make your diabetes more difficult to control in the short term. You should also monitor your blood pressure while you … Continue reading

Posted in Ask the Doctor, Chronic Kidney Disease, Diabetes, Kidney-Related Health Questions

I have high B/P and I am taking the drug Losartan. This drug is high in Potassium. All data indicate that a person with kidney disease should reduce their intake of Potassium. This drug works well for me. Should I change my B/P drug to one that has less potassium?

I believe that you are referring to the fact that Losartan is provided as a potassium salt of the drug. The amount of potassium that is in each pill is very small. The amount of potassium in the largest (100 … Continue reading

Posted in Ask the Doctor, Chronic Kidney Disease, Kidney-Related Health Questions

I just found out the other day my kidney function is at 40 %. I have high blood pressure controlled by med. My stomach is swollen. What risks am I facing?

High blood pressure and chronic kidney disease (CKD) are usually two diseases that do not have symptoms. The fact that you are having stomach swelling cannot easily be explained by high blood pressure or CKD. I suggest you see your … Continue reading

Posted in Ask the Doctor, Chronic Kidney Disease, Hypertension/High Blood Pressure, Kidney-Related Health Questions

Good day Dr. I am 24 y/o. I recently undergo scan and test that shows am having kidney infection. I was admitted to antibiotic, S-flox, specifically, and it’s now up to two weeks but I still feel some moves by my sides and sometimes pain in my buttocks after a walk. Please, I would like to know what is happening? and for how long did I need to take antibiotic for kidney infection to go away? And am I supposed to be expecting this kind of changes when taking such drugs? Thank you.

The symptoms you are describing do not sound like a kidney infection. The symptoms also do not sound like the side effects of any medication that I know. I suggest that you have further examination and testing by your physician.

Posted in Ask the Doctor, Kidney-Related Health Questions

I was told I have stage 2 kidney disease. Three years ago my results were 60 and now 85. What is this result for? Thank you.

I am unable to make any specific diagnosis based on the information that you present. If the values you are reporting are the estimated glomerular filtration rate (eGFR) then normal is greater than 60 milliliters per minute per 1.73 meters … Continue reading

Posted in Ask the Doctor, Chronic Kidney Disease, GFR, Kidney Biopsy, Kidney-Related Health Questions

I have stage 2 CKD and my GFR has been steady in the mid 60s for 2 years. I am 62 and recently developed osteoarthritis pain in a knee. I received a cortisone shot in my knee last week. My urine output seems to be decreasing. I am taking no other medicines or drugs. Can the cortisone shot be hurting my kidneys?

The amount of urine that you make is not a very sensitive or accurate way to estimate kidney function. It is true that cortisone can cause some fluid retention and weight gain.  This is perhaps what you are noticing. As … Continue reading

Posted in Ask the Doctor, Kidney-Related Health Questions, Medication and Kidney Function

Hello Doctor Spry: I just turned 70 and my PCP has been following my kidney functions due to abnormal renal tests. Elevation from prior complete metabolic panel shows a serum creatinine of 1.5, BUN of 32 and eGFR of 46 from previous 49 over three months. Urinalysis has been normal. Currently on Lisinopril 2.5 mg, Crestor (5 mg because of previous elevated liver functions) and 50 mg Metoprolol. Could normal aging rather than some primary kidney disease cause these changes over the course of a year? Under these circumstances what prognosis could I expect? Thanks.

The precision of our current laboratory testing cannot tell the difference between an estimated glomerular filtration rate (eGFR) of 49 and 46 milliliters per minute per 1.73 meters squared. If you average to effects of aging over time, the average … Continue reading

Posted in Ask the Doctor, GFR, Kidney-Related Health Questions

I have a still working fistula in my lower left forearm and received a kidney transplant 5 years ago. Recently I began some physical therapy on my right shoulder, and some of the exercises require me to lift the left arm above my head for less than a couple of minutes. Does this activity present any risk to the fistula? It flattens quite a bit when the arm is raised but it is not constricted by anything. Thanks!

Exercise does not pose a risk to an existing fistula. You should avoid using any straps or constricting wraps around your fistula arm, but otherwise I would encourage you to continue with your physical therapy and exercise.

Posted in Ask the Doctor, Exercise, Kidney-Related Health Questions